Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Hard lump behind left ear with eye pain

Hello. I have a hard lump right behind my left ear . I also a strange eye pain where my left eye twitches, is often really dry, and won t stay open without a struggle. It s often bloodshot. I had shingles in my back several months ago and still have the lasting nerve pain in the middle of my back. I sometimes take Vicodin for that. I was taking Gabapentin but thought that the eye problem was a side effect of that. I also had a sore throat and an ENT looked in there and saw nothing with the score. What do you think all these things are?
Sat, 21 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
  User's Response
's  Response
Hopefully it is just a clogged sebum gland and the pressure of it is affecting your eye. Call an on call nurse at your local hospital and see if it is an emergency.
General & Family Physician Dr. Shainaz Arif Kaware's  Response
Hello;
welcome to HealthcareMagic
The hard lump behind ear if it is not painful it will be just a palpable lymph node and if painful it may be due to infection of the lymphnode.As for the eye since it is red also see if you have any problem in vision along with the difficulty in keeping it open because it may be possible that you have glaucoma or increase in intra-occular pressure that is the internal eye pressure is increased due to infection;injury or some other reason.Please consult a eye specialist immediately as it is not side effect of Gabapentine.The nerve pain as a residual side effect of shingles is probably not related to the eye pain and redness.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Head pain right side for 2 weeks leading up to severe pain above right eye causing loss of vision both eyes temporarily, left eye returned within 35 to 40 seconds right eye took several hours to focus. I have had a arterial biopsty of a vain in my right temple area. Results where normal CAT scan showed infection left side of head behind ear. MRI show same infection.. Blood test all normal. 3 weeks later still having head pain and trouble focusing after sharp pain in head.

doctor1 MD

hi there, im 23 years, i have some health problems but im ok, the last couple of days i have had left eye pain,headache,pounding in my face,ears, and 2day my heart is beating really fast, i have had a head injury about 3 years ago, last year i got hit again in the head about this time of the month but everythings been fine so what could it be, im thinking of calling the doctor

doctor1 MD

My 8-year-old daughter s eyesight has been worsening over the past 2 years at an alarming rate, she just told us she sees lots of spots, colors, shapes, etc. (she thought everyone did), has occasional eye pain, and just found a painful lump behind her left ear (no injury). She saw an ophthalmologist last week who didn t find anything. He seemed nonchalant about it, but said we could take her to another specialist if we wished. Could all of these issues be indicative of anything serious?

Recent questions on  Vicodin

doctor1 MD

My 16 year old daughter her wisdom teeth removed today. She has developed a very mild rash on her arm above the site where the iv line was placed. Is this related to the iv or an allergic reaction to her painkiller (Vicodin) or antibiotic medication (amoxicillin). I m mostly worried about the latter as the presented after the first antibiotic dose and spread a little following the second one.

doctor1 MD

Hello, i ve had an ear infection going on three days and I ve been.taking the medicine as recommended to no avail, when I woke up today my ear was bleeding and my ear drum busted. The doctor gave me some differen antibiotics. The pain killers prescribed are vicodin 500mg but I still feel intense pain...can t sleep or anything. I m miserable. What do I do

doctor1 MD

Hello... I have been taking Suboxone for more than 7 years... I take approx. 45 of the 8mg sublingual strips a month...None of the doctors I have gone to have tried or pushed me to stop taking this medication.... I just feel as though they want me to keep coming back and spending my $150 a month for the prescription...I don t feel im better off when I was taking Vicodin. loratab etc.. I went to a Dr. to stop taking drugs and they just switch brands! Wanting to stop taking pills

doctor1 MD

, my grandson is 12 years old, for the past week he has had severe pain in his right hip and leg area, he went to the hospital and they took x rays and no broken bones and they took other tests and a test came back that he had a staph speices but the was all they said, he is on pain medicine( vicodin) and a muscle relaxer, the pain meds are not working, what should we do?nswer your health queries right now ? Please type your que

doctor1 MD

which drug does more kidney damage: Vicidin or nsaids?

doctor1 MD

My son is taking the flowing druges all at once and he wonts to know what can happen he is in prison they are Celexa ,Seroecel, Neurontin ,Cannaginoids, Marijuana,opiates, vicodin , all at the same time can it in crease the XXXXXXX of suicidal...

doctor1 MD

My husband had his kidney stone surgically blasted and today had his stent removed. He is in excruciating pain. He tool one vicodin at 11:40... when can he take another?